Lacrimal Duct & Ocular Toxicity from CMF

ABSTRACT: Lacrimal Duct Stenosis and Other Ocular Toxicity Associated with Adjuvant Cyclophosphamide, Methotrexate and 5-Fluorouracil Combination Chemotherapy for Early Stage Breast Cancer

Certain side-effects of chemotherapy are well recognized but ocular toxicity is often underestimated. This retrospective study was undertaken after we became aware of a case of irreversible lacrimal duct stenosis in a woman receiving adjuvant chemotherapy for early stage breast cancer.

Using the chemotherapy records, 128 patients who received adjuvant cyclophosphamide, methotrexate and 5-fluorouracil combination chemotherapy for early stage breast cancer over a 2 1/2-year period were identified.

The case notes of these patients were reviewed and an 18% incidence of ocular side-effects, including four other cases of epiphora, was identified.

The epiphora resolved fully on completion of chemotherapy in these four patients but not in the index patient.

The optimal management of these side-effects is unclear but it needs to be tailored to the particular toxicity experienced by the patient.

[12/24/2001; Clinical Oncology]


BOOK: " A Singular View The Art of Seeing with One Eye"

Author: Frank B. Brady


Remember we are NOT Doctors and have NO medical training.

This site is like an Encyclopedia - there are many pages, many links on many topics.

Support our work with any size DONATION - see left side of any page - for how to donate. You can help raise awareness of CAM.